







DANTE Final conference - Provisional agenda

How to reinforce ICT and tourism strategies in rural & mountain areas? Tools and strategies 25th June 2014, 9.00 – 15.45

Committee of the Regions,

VM1 Room, (Van Maerlant Building), 2, Van Maerlant Street, 1040 Brussels

Outline of the event

This event is the final conference of the INTERREG IVC project DANTE - Digital Agenda for new tourism approach in European rural and mountain areas- which looks at how the **use of information and communication technologies (ICT) can positively contribute to the development of tourism in rural and remote areas**.

Tourism is a **major economic sector** which indirectly generates more than 10% of the European Union's GDP and employs about 12% of the labour force. In parallel, the digital economy is said to grow at seven times the rate of the rest of the economy. How can we best use these dynamics in mountain and rural territories?

Rural and mountainous territories host countless sites of tourism excellence, beautiful landscapes and infinite possibilities of outdoor activities, precious heritage sites and warm small rural communities who are offering tourists a **different**, **quality experience**. Beyond the famous but limited big tourism centres, rural and mountain tourism destinations are characterized by a great number of often small actors, hotels and B&B owners, guides, outdoor activity centres and authentic natural or historical sites. ICT have a potential to help these destinations **promote** their specific assets, **provide tourists with quality information** in a cost efficient way, help businesses to better **coordinate and connect** their offers, design **attractive new products and services** and finally give tourists the possibility to interact and share their experience in a **proactive** way.

The core part of the event will be dedicated to the communication of the main results from the project. In particular, DANTE will present the **pilot web platform assembling the functionalities of the best practices identified in partner regions in one operational tool** that is already implemented in the Province of Torino, and will soon be implemented in other rural and mountainous areas.

Partners believe that ICT and tourism should be addressed as a dedicated strategy under their Smart Specialisation Strategy and Operational Programmes. Some DANTE partners regions and other European regions from NECSTOUR and ERRIN networks will discuss their regional strategies.

These regional strategies are supported by a new European framework: the ICT and tourism initiative defined in 2013 and the launch of the new Interreg Europe programme are giving new opportunities to develop and reinforce ICT and tourism strategies in rural and mountain territories.

To improve the connection of tourism SMEs to the global digital value chain and to increase their competitiveness in today's digital marketplace, the project Tourismlink has worked on a dedicated platform during more than two years. Discover their results and participate to their final conference on 24th June.

So come and have your say!











9.00 Registration & poster exhibition

Welcome and Opening:

- 9.30 Why ICT are so important for tourism in rural and mountain areas? Jon-Andreas
 - Kolderup, Vice-president of Euromontana (10 min)
- **9.40** What is DANTE and why it is important? Elena Di Bella, Coordinator of Dante Project (10 min)

Session 1 – ICT and tourism: How the new European strategy is supporting the development of ICT and tourism policies?

- Chair: Elena Di Bella (Province of Turin)
- 10. 00 Bridging the digital agenda with the tourism agenda how will European policies support regional policies and what opportunities for mountain and rural actors?

 The new ICT and tourism initiative, Lubomira Hromkova, European Commission, DG enterprise (20 min)
- 10.20 Interreg IV C capitalisation exercise: main findings and recommendations for rural development and opportunities under Interreg Europe Verena Priem, Interreg IV C, JTS, Project Officer (20 min)
- 10.40 TourismLink: increase the competitiveness of SMEs across Europe in today's digital marketplace, Paolina Marone, TOURISMlink project coordinator (20 min)
- 11.00 Coffee-break and poster exhibition + networking session

Session 2 – How to strengthen the practical uptake of interesting practices? **DANTE findings on tools**

- Chair: Elena Di Bella (Province of Turin)
- 11.20 Knowledge transferred for the integration of ICT in the regional tourism policy and development of SMEs in rural and mountain areas: transfer through Good Practices, workshops and study visits, Constantine Manasakis, University of Crete (20 min)
- 11.40 From theory to practice: demonstration of the pilot web platform online: how ICT are improving rural tourism, Andrea Muraca and Paolo Bruna (30 min)
- 12.10 Discussion with the audience (20 min)
- 12.30 Lunch + networking session











Session 3 - How to implement a digital strategy integrating rural tourism at regional level? *DANTE findings on strategies*

This session will focus on the policy level on how, thanks to DANTE, regions are going to improve their regional strategy on tourism and ICT. The participations of other regions (from ERRIN /Necstour) will bring some European perspective.

Chair: Elena Di Bella (Province of Turin)

14.00 Implementation Plans: general overview of the common points of the 8 regional implementation plans and common political recommendations, Elena Di Bella, Coordinator of Dante Project (15 min)

14.15 Round table discussion: how to successfully program future policies to support development of ICT for rural tourism?

Panelists (1H00):

- Claus Schultze, European Commission, DG Regio
- Marco Balagna, elected representative of Province of Torino, in charge of tourism and mountains
- Maria Kassotaki from Interim Managing Authority of the Crete Region
- Victor Piriz, Vice-director, Extrememadura, Spain
- Gil Pons: Responsible of tourism projects, Provence-Alpes-Cote d'Azur Region, France
- Sarah Hubber, FDDM for Canton de Valais (Switzerland)
- Lapland region

15.15 Discussion with the audience (30 min)

15.45 End of the conference

Languages: IT - EN - FR



